Discontinuous Galerkin finite element convergence for incompressible miscible displacement problems of low regularity

Bartels, Sören, Jensen, Max and Müller, Rüdiger (2009) Discontinuous Galerkin finite element convergence for incompressible miscible displacement problems of low regularity. SIAM Journal on Numerical Analysis (SINUM), 47 (5). pp. 3720-3743. ISSN 0036-1429

Full text not available from this repository.

Abstract

In this article we analyze the numerical approximation of incompressible miscible displacement problems with a combined mixed finite element and discontinuous Galerkin method under minimal regularity assumptions. The main result is that sequences of discrete solutions weakly accumulate at weak solutions of the continuous problem. In order to deal with the nonconformity of the method and to avoid overpenalization of jumps across interelement boundaries, the careful construction of a reflexive subspace of the space of bounded variation, which compactly embeds into $L^2(\Omega)$, and of a lifting operator, which is compatible with the nonlinear diffusion coefficient, are required. An equivalent skew-symmetric formulation of the convection and reaction terms of the nonlinear partial differential equation allows us to avoid flux limitation and nonetheless leads to an unconditionally stable and convergent numerical method. Numerical experiments underline the robustness of the proposed algorithm.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0297 Numerical analysis
Depositing User: Max Jensen
Date Deposited: 19 Jun 2013 11:02
Last Modified: 19 Jun 2013 11:02
URI: http://sro.sussex.ac.uk/id/eprint/45503
📧 Request an update